Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2011, 3:19 PM CDT for Fentress County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 3:19 PM CDT (20:19 UTC)
- Expired
- May 24, 2011, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 134 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 12:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS54 KOHX 242019
SVROHX
TNC049-242045-
/O.NEW.KOHX.SV.W.0201.110524T2019Z-110524T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
319 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 315 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS NEAR ALLARDT...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALLARDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3633 8475 3633 8477 3629 8479 3628 8486
3625 8487 3624 8488 3626 8510 3628 8511
3631 8512 3639 8510 3644 8468 3640 8465
TIME...MOT...LOC 2019Z 265DEG 22KT 3628 8503
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:53 PM CDT, 26 minutes earlier.
Area forecast discussion, May 24, 2:53 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 253 PM CDT TUE MAY 24 2011 .DISCUSSION...SCATTERED THUNDERSTORMS WILL CONTINUE TO BUBBLE UP INTO THE EARLY EVENING HOURS...ESPECIALLY IN A NORTHEAST TO SOUTHWEST ZONE OF SURFACE MOISTURE CONVERGENCE EXTENDING ACROSS OUR COVERAGE AREA. MOST OF THE STORMS WILL OCCUR OVER OUR NORTHEAST COUNTIES OVER THE NEXT COUPLE OF HOURS WHERE AN UPPER DISTURBANCE WILL COMBINE WITH AN OLD SURFACE CONVECTIVE BOUNDARY. THESE STORMS HAVE THE MOST SEVERE POTENTIAL...INCLUDING DAMAGING WINDS AND BIG HAIL. SOME HAVE SHOWN ROTATION...AND THIS MAY CONTINUE WITH THE SURFACE BOUNDARY CONTRIBUTING SOME LOCALLY ENHANCED STORM HELICITY. MOST OR ALL OF THE STORMS ARE EXPECTED TO DISSIPATE LATER THIS EVENING AS THE SUN SETS. AT THIS TIME...WE DO NOT EXPECT ANY WIDESPREAD LATE NIGHT ACTIVITY AS WE SEEN THE PAST COUPLE OF NIGHTS. WEDNESDAY LOOKS HOT AND HUMID WITH ONLY ISOLATED TO SCATTERED STORMS. UNFORTUNATELY...THIS WILL HELP GET THE ATMOSPHERE PRIMED FOR WIDESPREAD STORMS AND PROBABLE SEVERE WX WEDNESDAY NIGHT. STRONG LOW PRESSURE WILL MOVE ACROSS THE MID MS VALLEY TOWARD THE OH VALLEY WEDNESDAY NIGHT. SPC HAS INDICATED A MODERATE RISK FOR SEVERE WX OVER A WIDE AREA...INCLUDING PARTS OF MID TN WEST OF I 65. FORECAST PARAMETERS APPEAR FAVORABLE FOR SEVERE STORMS WEDNESDAY NIGHT INCLUDING SOME DISCREET CELLS AND A POSSIBLE SQUALL LINE WITH WIDESPREAD DAMAGING WINDS. THE POTENTIAL FOR ISOLATED TORNADOES WILL ALSO BE INCREASING. ON THURSDAY...THE LOW PRESSURE CENTER WILL LIFT ACROSS THE OH VALLEY TOWARD THE GREAT LAKES. OUR AREA WILL REMAIN IN A WARM AND HUMID REGIME. THERE MAY BE WIDESPREAD CLOUDS FROM DISSIPATING CONVECTION...BUT FORECAST SOUNDINGS STILL APPEAR PLENTY UNSTABLE. SO WE WILL CONTINUE OUR FORECAST WORDING FOR POSSIBLE SEVERE WX THROUGH THURSDAY. STRONG WINDS...HAIL AND ISOLATED TORNADOES ARE ALL POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH PW VALUES REACHING 1.5" OR GREATER. ACTIVITY SHOULD DIMINISH BY THURSDAY NIGHT. THE NEXT SYSTEM COULD BRING SOME SCATTERED SHOWERS/STORMS FRIDAY AFTERNOON INTO SATURDAY MORNING. FOR THE REST OF THE MEMORIAL DAY WEEKEND AND BEYOND...A LARGE RIDGE WILL BUILD OVER THE REGION. WE EXPECT HOT AND HUMID WX WITH ONLY VERY ISOLATED THUNDERSTORMS. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 88 67 82 / 30 20 60 70 CLARKSVILLE 68 86 65 81 / 30 40 80 70 CROSSVILLE 63 85 65 79 / 50 20 50 70 COLUMBIA 68 89 67 82 / 30 20 60 70 LAWRENCEBURG 67 88 67 81 / 30 20 50 70 WAVERLY 68 88 66 81 / 30 40 80 70 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 24, 3:13 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT TUE MAY 24 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-252015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 313 PM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR NORTHWEST MIDDLE TENNESSEE AND A SLIGHT RISK ELSEWHERE WEDNESDAY AND WEDNESDAY NIGHT. THE GREATER THREAT IS WEDNESDAY NIGHT. DAMAGING WIND AND LARGE HAIL MAY OCCUR...AS WELL AS ISOLATED TORNADOES... ESPECIALLY WEST OF I-65. THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THURSDAY. LOCALLY HEAVY DOWNPOURS CAN ALSO BE EXPECTED LATE WEDNESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED... ESPECIALLY WEDNESDAY NIGHT INTO THURSDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 13
In the hours before
Local storm report, May 24, 12:52 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HAIL HARTSVILLE 36.39N 86.16W
05/24/2011 M1.00 INCH TROUSDALE TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, May 24, 2:27 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TORNADO 7 NE DOVER 36.55N 87.75W
05/23/2011 STEWART TN NWS STORM SURVEY
*** 2 INJ *** A NATIONAL WEATHER SERVICE SURVEY TEAM HAS
CONFIRMED THAT THE DAMAGE THAT OCCURRED IN THE BIG ROCK
AREA IN NORTHEAST STEWART COUNTY YESTERDAY EVENING WAS
CAUSED BY A TORNADO. WITH MAX WINDS OF 120 MPH THIS
CLASSIFIES AS AN EF2 TORNADO AND TRAVELED AT LEAST 7
MILES INTO FORT CAMPBELL. MAXIMUM WIDTH WAS 150 YARDS.
THERE WERE 2 INJURIES AND NO FATALITIES.
&&
MDAVISLocal storm report, May 24, 2:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL LIVINGSTON 36.39N 85.33W
05/24/2011 E1.75 INCH OVERTON TN TRAINED SPOTTER
SPOTTER RPTS GOLF BALL SIZED HAIL.
&&
TBOUCHERLocal storm report, May 24, 3:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM HAIL HARTSVILLE 36.39N 86.16W
05/24/2011 M1.00 INCH TROUSDALE TN PUBLIC
PUBLIC RPT OF QUARTER SIZED HAIL.
&&
TBOUCHERLocal storm report, May 24, 3:18 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL LIVINGSTON 36.39N 85.33W
05/24/2011 M2.00 INCH OVERTON TN PUBLIC
SPOTTER RPT OF TWO INCH HAIL IN LIVINGSTON.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 31 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry, Wayne | 25 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 24, 3:04 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 26 min |
| May 24, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| May 24, 5:14 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 26 min |
| May 24, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 36 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 35 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 30 min |
| May 24, 1:07 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 24, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 26 min |
| May 24, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 30 min |
| May 24, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 28 min |
| May 24, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.